Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Starting Wellbutrin xl

Just started Wellbutrin XL 150mg a week ago.  How long before it works and I also heard you might lose some weight on it how long before that usually happens?  
9 Responses
Avatar universal
You'll notice something right away, at least a more awake feeling. That's what happened with me anyway. Then kiss goodbye sleeping normally,welcome feeling amped and full of beans and feeling like the life of the party. You'll gradually start to feel stretched thin in the sanity department (the lack of sleep)..you may lose weight,but you will be somewhat constipated and bloated..You'll have weird pulling,stretchy feelings in your head,feels almost like little rushes of blood but also you get this strange tightness at the same time and it almost feels like you will pass out (i'm assuming this has something to do with it's association with seizures) Oh, and you'll also likely become edgy and irritable and impatient. Kind of sounds like coke doesn't it? Anyway, I hate the stuff. I've seen some of my friends on it and they too had to stop. It's banned in some countries. And if it's used, it's just for smoking cessation. I have read about some people liking it though and we are all unique in our chemistry so it may work for you. I hope it does. Not for me though!
Avatar universal
Thanks for you reply to my post.  It sound scary to be on the med.  Everyone says I need to take meds for my depression.  Everything else I tried puts alot of weight on me so I stopped taking them. This was something I was hoping would help me since it isn't supose to put weight on you.  I have issues on taking meds. Oh God I really don't know what to do.
Avatar universal
I am not a professional in this field but I have taken Lexapro.  I didn't gain any weight at first.  I did notice my appetite start to increase though and after a few months I had gained some weight.  That being said, I was on Lexapro for anxiety about chest pains that couldn't be figured out and so my exercise level plumented.  I was too scared to exercise because of my "heart condition" (which is NONE!!).  

Gaining weight is basically too many calories in and not enough calories out.  I have a few friends on different anti-depressents, none and I seriously mean NONE have gained any weight.  If you find yourself eating more, exercise more.  Also pick good nutrient rich foods instead of snacky type bad food.  Fix your MIND first and then worry about the rest.

Good luck to you.
Avatar universal
Sorry, my last comment to woozy was meant for you!!
Avatar universal
In you opinion, do you think Wellbutrin is okay to take.  Everyone tells me that I am doing better taking this med.  I have been on it for almost 2 weeks.  I read some good things and some bad things, I alway second guess myself when it comes to these drugs.  Your right about the food thing, I guess I feel better when I take the meds that I over eat. Thanks for your help.
Avatar universal
I think if you are doing better on the meds, then stay on them.  I am NOT a doctor but if you are doing this under a doctor's supervision...GREAT.  My doctor told me (when I was on Lexapro) to take it until you get everything figured out.  He said it was allowing your body's alarm system to relax so that you could take care of what is causing it.  That made sense to me.

If you are eating more, eat right and exercise a little more.  Discuss it with the doctor if you need to do so.  AND....remember if you go searching for info on the web, there is a good chance that you will find more negative things than positive.  Especially about anti-depressents.  That is simply due to the fact that when people are doing bad and feeling crappy, they tend to try and find the answers and discuss it online.  When people are feeling great and doing much better, they are off doing other things.  I found much more negative things about Lexapro than positive but I had to trust my doctor's decision to pick that particular SSRI.  If you aren't feeling better go to a psychiatrist, that's what they do, they monitor your meds and make sure they are the right ones and the right dose.

In the meantime, go do some talk therapy.  I wish I had done it sooner.  I didn't want to pay for it and now I have paid MUCH more in medical expenses anyway.

Hope you are better real soon.
Avatar universal
Thank you so much for your advice.  I really appreciate it.  I will follow your advice.  It sounds like your doing better.  I'm happy for you.  Thanks again.
Avatar universal
You're welcome.  Make sure you have your doc keep tabs on you.  

Good luck and keep posting, there's nothing like a good success story to help the rest of us!!!!

tanns
Avatar universal
I Have been on wellbutrin for 2 weeks now, already my life has changed. I actually have the energy to take my children places. I am not snapping at my 13yr. old as much. I don't find everything to be a huge task. I am thinking clearer and am motivated to exercise. I have a past history of Bulimia and anorexia. I was starting to think about food all the time again. This has taken that away. I do not feel anymore anxious. The only time I am nervous now is when I have to drive on icy roads.(live in Northern AB)I work with Special needs behavior children so it has helped with the stress. I know that everone is different and medication does react differently with each person, as we all have different body chemistry.

I just thought I'd share my experience and will update to let you know how it's going. I was also very leary on trying this med but I am glad I did. I am only on 150mg/day SR a day. and will not increase.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.